Question of the Week # 195

195)  A 3 year old male child is brought to emergency room by his concerned mother because of history of fever for the past 5 days. The patient also has developed a red rash on his extremities.  On physical examination, temperature is 102F. The tongue is very inflamed and has red, enlarged papillae. Posterior pharynx is erythematous without any exudate.  There is a palpable cervical lymph node of 1.8cm on the right side of the neck. There is conjunctival erythema bilaterally. Erythema is noted on palms and soles. and skin appears to be peeling off around the nails. Laboratory investigations reveal a WBC count of 15,000/µl, platelet count of 550000 per μl and an ESR of 50mm/hr. Which of the following therapeutic interventions are most helpful in preventing the complications associated with this condition?

a)      Penicillin

b)      Corticosteroids

c)       Aspirin

d)      Intravenous Immunoglobulin

e)      Clindamycin

6 Responses

  1. D

  2. I am sure but i think it’s C. This is only situation where you can use high dose Aspirin in Children.

  3. D.

  4. d) Intravenous Immunoglobulin

  5. d) Intravenous immunoglobulin prevents coronary artery aneurysm
    High dose aspirin give anti-inflammatory action and prevents thrombus formation in coronary aneurysm.

    correct me if I go wrong.

    • Correct. Steroids will not impact the rate of coronary aneurysm development

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: